# SDR 711510292007

- Difficulty date: October 29, 2007
- Submitted: October 30, 2007
- Operation: Air carrier
- Aircraft: N118NY
- Make and model: Bolkms BK117A4
- Aircraft serial: 7115
- Engine: Lyc LTS101650B1
- System (JASC): 7603 · Power Lever
- Part: Power Lever
- Condition: Dislodged
- Stage of operation: NR
- How discovered: O
- Nature of condition: C, R, J
- Precautionary procedure: A

## Discrepancy

HELICOPTER STUCK SEVERAL GEESE. 1 PENETRATED THE WINDOW ON RT SIDE BEHIND THE SLIDING DOOR NEXT TO PARAMEDIC & LODGED ITSELF BETWEEN THE WALL & AIRFRAME. ANOTHER BROKE THROUGH PILOT'S UPPER LT MAIN WINDSCREEN, LEAVING A HOLE APPROXIMATELY 12 X 12 INCHES. GOOSE THEN STRUCK BOTH THROTTLES (PCLS) DISLODGING THEM FROM THE FLY POSITION AND INTO THE IDLE POSITION. AT THAT TIME, IT WAS UNKNOWN THAT THIS HAD OCCURRED. AN IMMEDIATE VIBRATION WAS PICKED UP WITH SUBSEQUENT SLOWING OF THE ACFT. DURING THE RADIO CALL TO FLT OPS DESCRIBING OUR SITUATION, IT WAS QUICKLY REALIZED THAT THE ACFT AT A POWER LOSS WITH LOW ENGINE LIGHTS & AURAL LOW ROTOR WARNING HORN SOUNDING. AN IMMEDIATE AUTOROTATION ENTERED, MAYDAY MADE TO TOWER & CREW NOTIFIED OF AN IMPENDING LANDING IN TREES. DURING DESCENT, TRIED TO DETERMINE WHAT HAD FAILED ENGINES & PRODUCED LOW ROTOR RPM.  DURING FLARE & JUST BEFORE INITIAL PITCH, FELT POSITION OF THE PCLS & IMMEDIATELY THRUST FORWARD; ACFT RESPONDED INSTANTLY.  HELICOPTER EXPERIENCED AN OVER TORQUE UNTIL IT WAS DETERMINED THAT A SAFER ALTITUDE WAS ESTABLISHED. TOWER AGAIN NOTIFIED THAT ACFT WOULD BE MAKING AN IMMEDIATE LANDING AT MOST SUITABLE AREA. APPROXIMATELY 2 MINS LATER, LANDED IN A SHOPPING MALL PARKING LOT. HELICOPTER WAS SHUTDOWN & SCENE SECURED BY LOCAL LAW ENFORCEMENT & FIRE PERSONNEL.
